| Model Number |
LITNG12XTORQ100-A |
| Medical Device Problem Codes |
Break (1069); Unraveled Material (1664)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/27/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a deep vein thrombosis in the femoral vein using a lightning aspiration tubing (lightning), an indigo system aspiration catheter 12 (cat12) and a guidewire.During the procedure, the physician completed three passes in the target vessel using the lightning and cat12.It was reported that the cat12 was removed after each pass to clear it of clot.Upon removal of the cat12 after the fourth pass, the physician noticed that the cat12 had unraveled at the distal end.The procedure was completed using a new cat12 and the same lightning.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned cat 12 confirmed, that the distal tip was damaged.If the distal tip of the catheter is repeatedly manipulated against resistance, damage such as this may occur.The root cause of the resistance could not be determined.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed.And did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.